All Journal Entries Journals
Previous | Next

Journey's End

May 07, 2011 - 1 comments

This is long over-due...my sad and very ugly story that kicked off in Dec. 2001 with a shot of Botox....
Subsequently, after ruining my life and destroying my marriage, we discovered that I have Hashimoto's Disease - thyroiditis. My home was sold, my ex now lives with his new girlfriend and her two children, with my son, and I remained couch surfing - destined to start to rebuild my life.
I am finally in my own apartment - beautiful with views of the mountains and ocean...I am starting all over again. I met a man in late Dec. who started me off on my final road of weaning off my AD and low=level mood stabilizer. (more on that later).
As of today, I've been off of all meds since about late January - early February...it was a very wild ride in the withdrawal phase. I could not have done it without him and his love/support/pushing/tough love...
I only take my thyroid med each morning, and I'm now drug-free...


Comments
Post a Comment
Avatar universal
by Nancy614, Feb 15, 2014
Hi,
It is late and I am internet surfing to do... research on Xanax.  I came across your post.
I was diagnosed with Hashimoto's when I was 28....at Kaiser Panorama City.  I am now age 67:-)  
In January, 2012 I went to an addiction specialist at Kaiser Woodland Hills....to wean me off of Effexor... that my Kaiser Primary Care Physician had prescribed for me in 2007.  
While my Psych weaned me off the Effexor...he also prescribed 4 other drugs to replace the Effexor.  Not too sure WHY the Effexor was originally prescribed.  I am not even sure WHY the 4 drugs were prescribed......Xanax, Remeron, Restoril and Prozac.  
The most that I could have had was depression....and then, not bad enough to NOT function.  In June of 2012, I was forced to give up my well-paying job that demanded attention to details.  I THOUGHT I was beginning early on-set dementia...or possibly Alheimer's disease.  I couldn't think, I couldn't remember anything, I couldn't sleep and I had no appetite.
I ran, back and forth, to Kaiser for the past year and a half telling ANY doctor who would listen....how I felt.  NOT ONE DOCTOR OR SHRINK SAID....MAYBE YOU ARE OVER-MEDICATED.  NOT ONE.....
I decided that the only way to live.... and have a life was to commit myself to a 72-hour hold through Kaiser Emergency Room.  That means you voluntarily check into a Psych Hospital to detoxify from the drugs.  Kaiser ONLY pays for a 3-day hold.........so if the drugs aren't out of your system by then......TOO BAD FOR YOU!
You aren't told............ that the drugs will take many months to clear from your system.  Especially, since I basically went off of them "cold turkey".
The VERY day I got out of the Hospital.....I came home to find that my husband had stripped the house of ALL of my personal jewelry....and other property...and he was getting a divorce!  AFTER 32 YEARS!!!!!
He told me I could have my jewelry back if I cooperated with his demands during the divorce. He also removed the family dogs from the home and moved them to my daughters town home in Chatsworth where HE is now...... living with them.
In spite of all that has happened..and will continue to happen during the divorce....I am Happy:-)  

I now take only my thyroid pill and a baby aspirin.  I am S L O W L Y detoxifying and I feel the misery....every day.  
Eventually, I am hoping the misery will subside.... or go away.
Would I have chosen this path to go down?  Definately NOT.  However, sometimes life works in curious ways.  
Life has closed one door......but opened up soooo many others:-)
And, after 32 years, you find that the people you THOUGHT you could count on.....were never there for you....in the first place.
Being on prescribed DRUGS was a throughly life changing experience that irreperably harmed me physically, emotionally, mentally and psychologically. I will continue to recover....and fight Kaiser....and I have a long fight ahead of me.
I want to find out WHY?  Why the drugs for such a LONG period of time?  For a little bit of depression?  Or....just BECAUSE the Shrink felt like messing with my life?
Nancy
2-15-2014

Post a Comment